helplinedonate
  • Announcements

    • ForumAdmin

      Frequently Asked Questions - Step by step guides

      Do you need assistance registering, logging in, posting, etc? Please visit the all new Frequently Asked Question Forum for step-by-step guides. Click the link below to access these helpful guides. Frequently Asked Questions
    • ForumAdmin

      Recursos Nuevos en Español

      http://www.parkinson.org/ayuda   http://www.parkinson.org/espanol    
    • ForumAdmin

      Línea de Ayuda 1-800-473-4636

      Línea de Ayuda 1-800-473-4636   ¿Qué es la línea de ayuda 1-800-4PD-INFO (473-4636) de la Fundación Nacional de Parkinson? Es un número de teléfono gratuito que ayuda a las personas con la enfermedad de Parkinson, sus familiares, amigos y profesionales de salud, a solucionar diferentes inquietudes.   La línea de ayuda ofrece: Información actualizada Apoyo emocional Referidos a profesionales de salud Recursos comunitarios Amplia variedad de publicaciones gratis    
rappleman

dosing, delay, delivery, dyskinesia?

2 posts in this topic

In one of your "What's Hot" columns (discussing IPX066/Rytary) you said that one of the potential limitations of this even-longer-lasting extended-release formulation carbidopa/levodopa was "it may increase the risk of dyskinesia". I've read that a theory of dyskinesias is they're caused by the pulsatile nature of current meds (the so-called "continuous dopaminergic stimulation hypothesis") and of course some of the new levodopas in the pipeline are trying to deliver dopaminergic therapy more continuously. So to us laymen (at least this one) it seems contradictory that a new drug that extends the release would exacerbate dyskinesias. Could you explain/elaborate on this? In particular re current meds on the market: which is more likely to cause dyskinesias, immediate-release Sinemet/generic or extended-release Sinemet/generic? Why and when? Thanks very much!!

Share this post


Link to post
Share on other sites

Dyskinesia usually occurs when the blood levels peak with dopamine (in most cases).  The IPX was reported to have high blood levels, but we will not know until we see it used in the population.  Any formulation can cause dyskinesia and the trick is dose and interval adjustment.  The weaker the drug, the less absorption, the lower the dose-- in general less dyskinesia-- but this may be at the expense of more Parkinson's symptoms.  The continuous delivery may also lessen dyskinesia but recently this theory has been hotly debated as not the golden rule.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now